[Skip to Navigation]
Article
June 1964

ON USE OF ORAL CONTRACEPTIVE DRUGS IN ACNE

Author Affiliations

909 Fifth Ave New York, NY 10021

Arch Dermatol. 1964;89(6):898. doi:10.1001/archderm.1964.01590300126031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  In view of the increasing use of oral contraceptive drugs in the treatment of acne vulgaris in females, I believe it is important to bring to the attention of all dermatologists the fact that these medications, containing a relatively high dose of estrogen, can effect epiphyseal closure and cessation of growth. High doses of estrogen have in fact been used for this purpose in unusually tall girls; the epiphyseal closure may occur after only a few months of medication, and is of course irreversible. For this reason it is imperative not to use these medications in adolescent girls in whom further skeleton growth is desirable.

First Page Preview View Large
First page PDF preview
First page PDF preview
Add or change institution
×